Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2012, 5:27 PM EDT for 4 counties in Massachusetts. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 18, 2012, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:43 PM EDT | HAIL 0.75 | Revere, MA | |
| Jul 18, 6:00 PM EDT | TSTM WND DMG | 2 S Arlington, MA | NUMEROUS LARGE TREES DOWN AND WIRES DOWN AT MARATHON STREET AND WALDO ROAD. TREE DOWN ON CHANDLER STREET. MASS AVE AND BROADWAY CLOSED. UNCONFIRMED REPORT OF ROOF DAMAGE ON MASS AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1521 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS51 KBOX 182127
SVRBOX
MAC017-021-023-025-182215-
/O.NEW.KBOX.SV.W.0058.120718T2127Z-120718T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
NORTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 615 PM EDT...
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HULL AND HINGHAM BY 535 PM...
6 MILES NORTH OF COHASSET BY 545 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4214 7146 4228 7152 4232 7149 4233 7154
4236 7155 4243 7096 4240 7098 4234 7095
4234 7101 4230 7104 4233 7096 4228 7101
4227 7099 4228 7096 4225 7096 4225 7093
4227 7090 4230 7093 4231 7089 4222 7074
TIME...MOT...LOC 2126Z 260DEG 21KT 4230 7096
$$
JST1 follow-up statement
937
WWUS51 KBOX 182205
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
605 PM EDT WED JUL 18 2012
MAC017-021-023-025-182215-
/O.CON.KBOX.SV.W.0058.000000T0000Z-120718T2215Z/
MIDDLESEX MA-NORFOLK MA-PLYMOUTH MA-SUFFOLK MA-
605 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SUFFOLK...EXTREME NORTH CENTRAL PLYMOUTH...NORTHEASTERN NORFOLK
AND EAST CENTRAL MIDDLESEX COUNTIES...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAMBRIDGE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOMERVILLE AND BOSTON BY 610 PM EDT...
CHARLESTOWN...CHELSEA...EAST BOSTON AND EVERETT BY 615 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4228 7125 4238 7141 4243 7096 4240 7098
4234 7095 4234 7101 4230 7104 4233 7096
4228 7101 4227 7099 4228 7096 4225 7096
4225 7093 4227 7090 4230 7093 4231 7089
4222 7074
TIME...MOT...LOC 2205Z 260DEG 25KT 4237 7114
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:19 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 18, 2:19 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT WED JUL 18 2012
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL REMAIN OVER SOUTHERN NEW ENGLAND
FOR ONE MORE DAY. A COLD FRONT WILL MOVE SLOWLY THROUGH THE REGION
THIS AFTERNOON AND EVENING BEFORE MOVING OFFSHORE LATE TONIGHT OR
EARLY THU. THE FRONT WILL BRING SHOWERS AND THUNDERSTORMS...SOME
STORMS MAY CONTAIN STRONG DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL DOWNPOURS. SEASONABLE TEMPERATURES AND LOWER HUMIDITY
WILL FOLLOW LATE THURSDAY INTO SATURDAY. WARMER AND MORE HUMID
CONDITIONS WILL RETURN SUNDAY INTO MONDAY ALONG AND AHEAD OF
ANOTHER COLD FRONT.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
215 PM UPDATE...
SEVERE TSTMS CONTINUE TO FIRE ALONG FRONTAL BOUNDARY DRAPED ACROSS
MA. SOME IMPRESSIVE CORE HEIGHTS BEING OBSERVED ON RADAR
INCREASING THE RISK FOR LARGE HAIL AND DAMAGING WINDS. LOW
PROBABILITY OF AN ISOLATED TORNADO OR WATERSPOUT ESPECIALLY NEAR
SEABREEZE BOUNDARIES PROVIDING ADDITIONAL LOW LEVEL SHEAR/SPIN UP.
ISSUED A HEAT ADVISORY FOR MUCH OF THE AREA AS TEMPS HAVE CLIMBED
TO 95-100F! NEW RECORD HIGH FOR BDL!
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
COLD FRONT WILL SLOWLY MOVE OFFSHORE. POTENTIAL FOR TSTMS WILL
CONTINUE THROUGH THE EVENING WITH STORMS MOVING OFFSHORE
OVERNIGHT. DIURNAL COOLING WILL DIMINISH THE SUPPLY OF INSTABILITY
AFTER SUNSET. HIGH PRECIP WATER VALUES WILL LINGER...SO LOCALLY
HEAVY SHOWERS WILL CONTINUE TO BE A CONCERN. WITH STORM MOVEMENT
ROUGHLY PARALLEL TO THE FRONT...WE MAY BE IN FOR SOME TRAINING AND
A RESULTING FLOODING THREAT.
THURSDAY...
HIGH PRESSURE BUILDS SOUTH INTO NEW ENGLAND THURSDAY BUT COLD
FRONT WILL CONTINUE TO INCH ITS WAY OFFSHORE SO THERE COULD BE A
FEW LINGERING SHOWERS ALONG THE SOUTH COAST EARLY MORNING. THE
TREND WILL BE TOWARD LESS HUMIDITY IN THE AFTERNOON/EVENING. TEMPS
ALOFT AROUND 14C...SO MAX TEMPS SHOULD BE IN THE 80S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* SEASONABLE AND LESS HUMID CONDITIONS PERSIST INTO SATURDAY
* HEAT AND HUMIDITY BUILD BACK NORTH SUNDAY
* COLD FRONT WITH SHOWERS AND THUNDERSTORMS EXPECTED MONDAY
OVERVIEW AND MODEL PREFERENCES...
18/00Z MODEL GUIDANCE IN FAIR AGREEMENT THROUGH THE MID AND LONG
TERM PERIODS WITH SOME TYPICAL BIASES APPARENT TOWARD THE MIDDLE
PORTION OF NEXT WEEK. THE KEY WILL BE A TREND TOWARD WEAKLY
POSITIVE PNA PATTERN DEFINED BY BUILDING RIDGE OVER CENTRAL CONUS
AND SRN CANADA AND LONGWAVE TROF WITH AXIS FROM THE DELMARVA
REGION NE INTO THE MARITIMES. GIVEN THIS...MUCH OF SRN NEW ENGLAND
IS PROGGED TO BE IN BETWEEN THESE TWO FEATURES. THIS PROMOTES
GENERALLY DRY W TO NW FLOW ALOFT SFC HIGH PRES BUILDING OVER FROM
THE UPSTREAM RIDGE THROUGH THE WEEKEND. ALTHOUGH GUIDANCE DOES
SUGGEST SHORTWAVE ENERGY PUSHING INTO THE SERN BASE OF THE
LONGWAVE TROF...WHICH MAY DEVELOP A WEAK WAVE OF LOW PRES ALONG
THE STALLED FRONTAL BOUNDARY...THE DRY FLOW AND SUBSIDENCE ARE
LIKELY TO KEEP MUCH OF THE REGION DRY...WHICH AGREES WELL WITH
PREVIOUS FORECAST SHIFT/S THINKING. THEREFORE...A BLEND OF
PERSISTENCE AS WELL AS MOST RECENT GFS/ECMWF /WHICH ARE BOTH
GENERALLY DRY IN THEIR LATEST RUNS/ WILL BE USED AS A BASELINE FOR
THIS FORECAST THROUGH THE WEEKEND. AS MENTIONED EARLIER...THERE
ARE A FEW DIFFERENCES IN THE TIMING OF A STRONGER WAVE/COLD FRONT
BY LATE SUN INTO EARLY MON...WITH GFS SHOWING TYPICAL FAST BIAS
WHEN COMPARED WITH THE CONSISTENTLY SLOWER ECMWF. PREVIOUS SHIFT
FORECAST THINKING LEANED TOWARD THE SLOWER TIMING...HOLDING OFF
MOST PRECIP UNTIL MON...WHICH LOOKS GOOD ATTM. THEREFORE...NO
MAJOR CHANGES PLANNED FOR THE EARLY-MID PORTION OF THIS COMING
WEEK.
DETAILS...
THU NIGHT THROUGH SAT...
WITH GENERALLY DRY NW FLOW ALOFT AND SUBSIDENCE FROM UPSTREAM
RIDING SPILLING OVER THE REGION...SFC HIGH PRES WILL BE GRADUALLY
BUILDING OVER THE REGION FROM SRN ON/QC. THIS WILL USHER IN A
DRIER/COOLER AIRMASS AS WELL WITH DWPTS EXPECTED TO DIP INTO THE
50S AND H85 TEMPS GENERALLY AVERAGING AROUND +10C. GIVEN THE
SUBSIDENCE AND DRY AIR...CONDITIONS SHOULD REMAIN MOSTLY DRY WITH
PARTLY CLOUDY TO MOSTLY CLEAR SKIES. BL MIXING SHOULD HAVE LITTLE
TROUBLE REACHING H85 OR HIGHER...SO SUSPECT HIGH TEMPS TO BE IN
THE MID TO EVEN ISOLD UPPER 80S.
GIVEN THAT GUIDANCE IS GENERALLY LESS BULLISH WITH DIURNAL
CONVECTIVE QPF...IT APPEARS TRENDING FORECAST TOWARD THE DRY SOLN
WAS THE BETTER CALL. ALTHOUGH WITH A WEAK OPEN WAVE MOVING S OF
THE REGION IN THE BASE OF THE TROF...WILL HAVE TO MONITOR SRN
PORTIONS OF THE FA FOR SOME WEAK WRAP-AROUND PRECIP LATE FRI AND
FRI NIGHT...BUT THIS APPEARS TO BE A LOW PROB ATTM GIVEN
BAROCLINIC ZONE REMAINS WELL S OF THE REGION.
SUN INTO MON...
UPPER PATTERN WILL BE GRADUALLY TRANSITIONING FROM MERIDIONAL TO
MORE ZONAL THROUGH THIS PERIOD...WITH SHORTWAVE ENERGY MOVING
THROUGH THE TIME-MEAN JET IN NRN NEW ENGLAND. THEREFORE...GIVEN
THIS FASTER FLOW THERE CONTINUES TO BE TIMING DIFFERENCES IN THE
APPROACH OF A COLD FRONT SOMETIME IN THE LATE SUN TO MON
TIMEFRAME. THE ECMWF HAS BEEN CONSISTENTLY SLOWER WHILE GFS
APPEARS TO BE ACTUALLY SPEEDING THE FRONT UP EACH RUN. GIVEN THAT
THE BETTER FORCING FOR ASCENT AND BEST ENERGY ASSOCIATED WITH THE
WAVE REMAIN EMBEDDED IN THE JET TO THE N...FEEL THAT QPF
GENERATION WOULD LIKELY BE DELAYED AND CLOSER TO THE TIMING
SUGGESTED BY THE ECMWF /MONDAY DAYTIME/. AS MENTIONED
EARLIER...PREVIOUS SHIFT THINKING IS CLOSE TO THIS AS WELL...SO
HAVE ONLY MADE MINOR ADJUSTMENTS THIS UPDATE. ONE THING THAT IS
GENERALLY ACCEPTED IS THAT WITH HIGH PRES SHIFTING
OFFSHORE...MOISTURE/SFC TO MID LVL TEMPS WILL BE GRADUALLY
INCREASING...WITH WARMER AND HUMID WX EXPECTED TO RETURN. THIS
WILL ALSO EFFECT THE APPROACHING COLD FRONT...AS INSTABILITY MAY
PLAY A FACTOR WITH TSTM POTENTIAL.
MID NEXT WEEK...
GIVEN THE TIMING DIFFERENCES OF THE COLD FRONT AND UPPER AIR
PATTERN...THERE IS SOME SUGGESTION THAT THE TIME MEAN JET MAY
SHIFT SRD ENOUGH TO ALLOW FOR SOME UNSETTELED CONDITIONS TO
LINGER INTO TUE. HOWEVER...THERE IS ACTUALLY SOME REASONABLE
AGREEMENT THAT DRY HIGH PRES WILL BUILD OVER ONCE GAIN BY WED.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
215 PM UPDATE...
OVERVIEW...MODERATE TO HIGH CONFIDENCE CONTINUES.
PREVAILING VFR BUT LOWERING TO MVFR IN SCATTERED TSTMS. A FEW
STORMS WILL CONTAIN DAMAGING WINDS...LARGE HAIL AND TORRENTIAL
DOWNPOURS. LOW RISK OF AN ISOLATED TORNADO ALONG THE COAST NEAR
SEABREEZE FRONT. TSTMS WEAKEN AND MOVE TO THE SOUTH COAST EARLY
THIS EVENING BUT MAY LINGER JUST OFFSHORE THU. ANY MVFR TONIGHT IN
TSTMS AND FOG WILL IMPROVE FROM NORTH TO SOUTH TONIGHT AND THEN
IMPROVING TO VFR THU. LOW RISK MVFR MAY LINGER ALONG THE SOUTH
COAST.
KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VERY STRONG TSTM JUST NE OF LOGAN AT 215 PM. EXPECT MORE TSTMS AS
THE AFTN PROGRESSES WITH MVFR CONDITIONS BUT IMPROVING FROM NORTH
TO SOUTH THIS AFTERNOON. SHOULD BE VFR BY 00Z AND CONTINUING INTO
THU. LOW PROBABILITY OF BRIEF MVFR IN PATCHY FOG TONIGHT.
KBDL TAF...MODERATE TO HIGH CONFIDENCE.
SCATTERED SEVERE TSTMS THROUGH AT LEAST 00Z WITH RISK OF STRONG
WINDS...LARGE HAIL AND HEAVY DOWNPOURS. IMPROVING CONDITIONS FROM
NORTH TO SOUTH AFT 00Z. AREAS OF MVFR IN PATCHY FOG TONIGHT BUT
IMPROVING AFT 12Z THU.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT... MODERATE TO HIGH CONFIDENCE
VFR AFTER SKIES AND SHOWERS CLEAR.
FRIDAY AND SATURDAY...
HIGH CONFIDENCE VFR. LGT AND VRB WINDS. SEA-BREEZES ALONG SHORELINES.
SUNDAY...
HIGH CONFIDENCE VFR. RETURN SLY FLOW. APPROACHING COLD FRNT. PSBL
SHRA/TSRA YET LOW CONFIDENCE.
&&
.MARINE...
THIS AFTERNOON AND TONIGHT...
STRONG TSTMS WITH DAMAGING WINDS/LARGE HAIL AND TORRENTIAL
DOWNPOURS. STORMS WILL BE SLIDING NORTH TO SOUTH SLOWLY THIS
AFTERNOON AND SHOULD BE FOCUSED ALONG THE SOUTHERN WATERS THIS
EVENING AND OVERNIGHT. IMPROVING CONDITIONS ACROSS THE NORTHERN
WATERS.
THU...
QUIET WEATHER WITH COLD FRONT JUST OFFSHORE. HOWEVER TSTMS MAY
LINGER OVER THE SOUTHERN WATERS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT...A BUILDING SWELL S OF THE REGION MAY REACH
AROUND 5 FT THU INTO THU NIGHT...PARTICULARLY ON THE OUTER WATERS.
EXPECTING CONTINUED SCT SHOWERS/THUNDERSTORMS FOR THE EARLY
PD...PUSHING S THRU THE DAY AND WELL OFFSHORE BY EVNG.
FRIDAY INTO SUNDAY...
HIGH PRES IN CONTROL. ELY FLOW AROUND 10-15 KTS WITH SEAS REMAINING
BELOW 5 FT. WINDS WILL GRADUALLY TRANSITION OUT OF THE S LATE SAT
INTO SUN.
&&
.CLIMATE...
RECORD HIGHS FOR WED JUL 18...
BOS...98...1982
ORH...93...1982 AND PREVIOUS YEARS
BDL...99...1982
PVD...98...1999 AND PREVIOUS YEARS
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ003>006-
010>013-017-026.
NH...NONE.
RI...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...NONE.
&&
SYNOPSIS...WTB/DOODY
NEAR TERM...NOCERA
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...NOCERA/DOODY
MARINE...NOCERA/DOODY
CLIMATE...Hazardous weather outlook, Jul 18, 12:33 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1233 PM EDT WED JUL 18 2012 MAZ002-007>009-014>016-018>024-RIZ005>008-191645- WESTERN FRANKLIN MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1233 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-191645- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1233 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NHZ011-012-015-191645- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1233 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW RISK OF A FEW STRONG THUNDERSTORMS ALONG THE MASSACHUSETTS AND NEW HAMPSHIRE BORDER. THE MAIN HAZARDS WITH ANY STORMS WILL BE STRONG WINDS...HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ003>006-010>013-017-026-RIZ001>004-191645- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 1233 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 490 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 2:35 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
235 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL DRACUT 42.67N 71.30W
07/18/2012 E1.00 INCH MIDDLESEX MA AMATEUR RADIO
0155 PM FUNNEL CLOUD PEABODY 42.53N 70.97W
07/18/2012 ESSEX MA AMATEUR RADIO
0200 PM HAIL LYNNFIELD 42.54N 71.04W
07/18/2012 E0.88 INCH ESSEX MA AMATEUR RADIO
0203 PM HAIL PEABODY 42.53N 70.97W
07/18/2012 E1.25 INCH ESSEX MA AMATEUR RADIO
0214 PM HAIL SWAMPSCOTT 42.47N 70.89W
07/18/2012 E1.00 INCH ESSEX MA TRAINED SPOTTER
0215 PM HAIL NAHANT 42.42N 70.92W
07/18/2012 E1.50 INCH ESSEX MA TRAINED SPOTTER
&&
XXXLocal storm report, Jul 18, 4:17 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG SCITUATE 42.20N 70.73W
07/18/2012 PLYMOUTH MA AMATEUR RADIO
TREE AND POWER LINE DOWN ON FIRST PARISH RD
&&
PICCALocal storm report, Jul 18, 4:22 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE NEW YORK NY
422 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL DIGHTON 41.81N 71.12W
07/18/2012 E1.75 INCH BRISTOL MA AMATEUR RADIO
GOLFBALL SIZE HAIL NEAR FIRE DEPT
0358 PM TSTM WND DMG SCITUATE 42.20N 70.73W
07/18/2012 PLYMOUTH MA AMATEUR RADIO
TREE AND POWER LINE DOWN ON FIRST PARISH RD
0358 PM TSTM WND DMG SEEKONK 41.81N 71.34W
07/18/2012 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON PINE ST
0358 PM HAIL SEEKONK 41.81N 71.34W
07/18/2012 E1.00 INCH BRISTOL MA AMATEUR RADIO
0401 PM TSTM WND DMG WEYMOUTH 42.22N 70.94W
07/18/2012 NORFOLK MA AMATEUR RADIO
TREE DOWN ON FRONT ST
&&
PICCALocal storm report, Jul 18, 4:51 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE NEW YORK NY
451 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL DIGHTON 41.81N 71.12W
07/18/2012 E1.75 INCH BRISTOL MA AMATEUR RADIO
GOLFBALL SIZE HAIL NEAR FIRE DEPT
0358 PM TSTM WND DMG SCITUATE 42.20N 70.73W
07/18/2012 PLYMOUTH MA AMATEUR RADIO
TREE AND POWER LINE DOWN ON FIRST PARISH RD
0358 PM TSTM WND DMG SEEKONK 41.81N 71.34W
07/18/2012 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON PINE ST
0358 PM HAIL SEEKONK 41.81N 71.34W
07/18/2012 E1.00 INCH BRISTOL MA AMATEUR RADIO
0401 PM TSTM WND DMG WEYMOUTH 42.22N 70.94W
07/18/2012 NORFOLK MA AMATEUR RADIO
TREE DOWN ON FRONT ST
0440 PM TSTM WND DMG ROCHESTER 41.73N 70.82W
07/18/2012 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON ROBINSON RD
&&
PICCASpecial weather statement, Jul 18, 5:08 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE NEW YORK NY
508 PM EDT WED JUL 18 2012
MAZ004-005-007-012>016-018-019-182200-
CENTRAL MIDDLESEX COUNTY-EASTERN ESSEX-EASTERN NORFOLK-EASTERN
PLYMOUTH-NORTHERN WORCESTER-SOUTHEAST MIDDLESEX-SOUTHERN
WORCESTER-SUFFOLK-WESTERN NORFOLK-WESTERN PLYMOUTH-
508 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM OVER EASTERN WORCESTER...NORTHERN
NORFOLK...NORTHERN PLYMOUTH...SOUTHERN ESSEX...SOUTHERN MIDDLESEX AND
SUFFOLK COUNTIES...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS OVER THE REGION...THE STRONGEST OF
WHICH EXTENDED FROM DEDHAM AND NEWTON TO DOWNTOWN BOSTON MOVING EAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND HAIL UP TO NICKEL SIZE ARE
EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4216 7170 4234 7171 4241 7098 4239 7097
4242 7090 4241 7090 4240 7094 4234 7095
4234 7101 4230 7104 4233 7096 4228 7101
4228 7096 4225 7093 4227 7090 4230 7093
4231 7089 4227 7085 4225 7077 4216 7069
JSTLocal storm report, Jul 18, 5:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
519 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL DRACUT 42.67N 71.30W
07/18/2012 E1.00 INCH MIDDLESEX MA AMATEUR RADIO
0155 PM FUNNEL CLOUD PEABODY 42.53N 70.97W
07/18/2012 ESSEX MA AMATEUR RADIO
0200 PM HAIL LYNNFIELD 42.54N 71.04W
07/18/2012 E0.88 INCH ESSEX MA AMATEUR RADIO
0200 PM FLOOD WILMINGTON 42.56N 71.17W
07/18/2012 MIDDLESEX MA AMATEUR RADIO
RTE 129 AND EAMES ST
0203 PM HAIL PEABODY 42.53N 70.97W
07/18/2012 E1.25 INCH ESSEX MA AMATEUR RADIO
0205 PM HAIL MALDEN 42.43N 71.06W
07/18/2012 E1.75 INCH MIDDLESEX MA AMATEUR RADIO
0210 PM TSTM WND DMG BERLIN 41.62N 72.75W
07/18/2012 HARTFORD CT AMATEUR RADIO
TREE DOWN
0210 PM HAIL LYNN 42.47N 70.95W
07/18/2012 M0.75 INCH ESSEX MA NONE
0212 PM HAIL REVERE 42.42N 70.99W
07/18/2012 E1.25 INCH SUFFOLK MA AMATEUR RADIO
0213 PM HAIL LYNN 42.47N 70.96W
07/18/2012 E0.88 INCH ESSEX MA AMATEUR RADIO
0214 PM HAIL SWAMPSCOTT 42.47N 70.89W
07/18/2012 E1.00 INCH ESSEX MA TRAINED SPOTTER
0214 PM TSTM WND DMG LYNN 42.47N 70.96W
07/18/2012 ESSEX MA AMATEUR RADIO
TREE DOWN TOWER COURT
0215 PM HAIL NAHANT 42.42N 70.92W
07/18/2012 E1.50 INCH ESSEX MA TRAINED SPOTTER
0215 PM HAIL SAUGUS 42.47N 71.02W
07/18/2012 E1.25 INCH ESSEX MA AMATEUR RADIO
0217 PM FLOOD LYNN 42.47N 70.96W
07/18/2012 ESSEX MA AMATEUR RADIO
FEDERAL ST IMPASSABLE
0220 PM FLOOD MALDEN 42.43N 71.06W
07/18/2012 MIDDLESEX MA AMATEUR RADIO
BROADWAY CAR SUBMERGED
0226 PM HAIL SOUTHBRIDGE 42.08N 72.03W
07/18/2012 E1.50 INCH WORCESTER MA TRAINED SPOTTER
0243 PM HAIL NATICK 42.28N 71.35W
07/18/2012 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0301 PM HAIL NEEDHAM 42.28N 71.24W
07/18/2012 E0.75 INCH NORFOLK MA TRAINED SPOTTER
0303 PM HAIL BURRILLVILLE 41.95N 71.72W
07/18/2012 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0318 PM HAIL CUMBERLAND 41.97N 71.46W
07/18/2012 E2.00 INCH PROVIDENCE RI TRAINED SPOTTER
0318 PM HAIL NORTH SMITHFIELD 41.95N 71.55W
07/18/2012 E0.88 INCH PROVIDENCE RI TRAINED SPOTTER
0320 PM HAIL POMFRET 41.90N 71.97W
07/18/2012 E0.88 INCH WINDHAM CT TRAINED SPOTTER
0343 PM HAIL ATTLEBORO 41.94N 71.29W
07/18/2012 E0.88 INCH BRISTOL MA TRAINED SPOTTER
&&
RLGThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:23 PM EDT | Special Weather Statement | BOX | Essex | 67 min |
| Jul 18, 12:37 PM EDT | Special Weather Statement | BOX | Middlesex | 53 min |
| Jul 18, 12:41 PM EDT | Heat Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 2 more | 6 hr |
| Jul 18, 12:54 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 66 min |
| Jul 18, 1:21 PM EDT | Special Marine Warning | BOX | 84 min | |
| Jul 18, 1:29 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex | 98 min |
| Jul 18, 1:43 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 36 min |
| Jul 18, 1:45 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 18, 1:50 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
| Jul 18, 2:04 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 56 min |
| Jul 18, 2:04 PM EDT | Tornado Warning | BOX | Essex, Suffolk | 12 min |
| Jul 18, 2:21 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 39 min |
| Jul 18, 2:21 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 54 min |
| Jul 18, 2:24 PM EDT | Flash Flood Warning | BOX | Hampden, Worcester | 3 hr |
| Jul 18, 2:30 PM EDT | Special Marine Warning | BOX | 90 min | |
| Jul 18, 2:39 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 51 min |
| Jul 18, 2:44 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Norfolk, Worcester | 61 min |
| Jul 18, 3:09 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Worcester | 51 min |
| Jul 18, 3:46 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Norfolk, Plymouth | 59 min |
| Jul 18, 4:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 18, 4:25 PM EDT | Special Marine Warning | BOX | 80 min | |
| Jul 18, 4:42 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 36 min |
| Jul 18, 5:08 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 52 min |
| Jul 18, 5:24 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 78 min |
| Jul 18, 5:30 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 18, 6:08 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 18, 6:27 PM EDT | Special Weather Statement | BOX | Essex | 33 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.